Retin A Help!!
Originally asked by Community Member ASG
Retin A Help!!
i have been using Retin A 0.25% for the past 2 months now in the first month i got really big spots on my forehead these have gone now but i have got red spots all over my face. I only use Retin A at night after washing my face and waiting around half hour for my face to dry. I have used many other treatments and the have all failed im guessing retin A is aswell should i give it more time i know that the say it takes time to see any results but all that has happened so far is my acne has just been getting worse im coming into my 9th week on this… please any advice would be great.
It sounds as if you are using the Retin-A appropriately. However, if the red spots all over your face appeared after you started using the Retin-A then it may be drying and irritating your skin. It’s very important to treat acne effectively without causing skin redness and flakiness; otherwise you just switch one problem (breakouts) for another (skin irritation). New research studies show the vital importance of your skin as a protective barrier. When this barrier is disrupted by skin irritation, your skin is not able to function properly. Besides skin redness and inflammation, this can even cause more breakouts. I suggest you ask your dermatologist about alternatives to Retin-A that will be as effective to treat your breakouts but that will not cause you to develop red spots. I find the Tretin-X kit very helpful for my patients. The kit contains tretinoin, the same active prescription ingredient that is in Retin-A, along with a cleanser and moisturizer containing antioxidant green tea extract and coQ10. The cleanser and moisturizer optimize your skin’s protective barrier and soothe inflammation so that the tretinoin works to the maximum for your acne with a much lower risk of skin irritation. An added bonus is that the antioxidant green tea extract and coQ10 in the cleanser and moisturizer help to destroy free radicals, which are harmful chemicals produced by your body that are thought to be the cause of premature aging. You will receive the cleanser and moisturizer free of charge when you fill your prescription in the pharmacy, so another advantage of the Tretin-X kit is that you don’t have to spend extra money on your skincare regime. Your dermatologist should be able to provide you with a rebate coupon for your prescription copay, so that you can usually get the whole Tretin-X acne kit (tretinoin cream plus cleanser plus moisturizer) from your pharmacy at no cost.
Hope this helps!
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition.
Answered by: Hema Sundaram, M.D.